Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 14 (2018), 040, 28 pages      arXiv:1710.08672

$({\mathfrak{gl}}_M, {\mathfrak{gl}}_N)$-Dualities in Gaudin Models with Irregular Singularities

Benoît Vicedo a and Charles Young b
a) Department of Mathematics, University of York, York YO10 5DD, UK
b) School of Physics, Astronomy and Mathematics, University of Hertfordshire, College Lane, Hatfield AL10 9AB, UK

Received November 06, 2017, in final form April 27, 2018; Published online May 03, 2018

We establish $({\mathfrak{gl}}_M, {\mathfrak{gl}}_N)$-dualities between quantum Gaudin models with irregular singularities. Specifically, for any $M, N \in {\mathbb Z}_{\geq 1}$ we consider two Gaudin models: the one associated with the Lie algebra ${\mathfrak{gl}}_M$ which has a double pole at infinity and $N$ poles, counting multiplicities, in the complex plane, and the same model but with the roles of $M$ and $N$ interchanged. Both models can be realized in terms of Weyl algebras, i.e., free bosons; we establish that, in this realization, the algebras of integrals of motion of the two models coincide. At the classical level we establish two further generalizations of the duality. First, we show that there is also a duality for realizations in terms of free fermions. Second, in the bosonic realization we consider the classical cyclotomic Gaudin model associated with the Lie algebra ${\mathfrak{gl}}_M$ and its diagram automorphism, with a double pole at infinity and $2N$ poles, counting multiplicities, in the complex plane. We prove that it is dual to a non-cyclotomic Gaudin model associated with the Lie algebra ${\mathfrak{sp}}_{2N}$, with a double pole at infinity and $M$ simple poles in the complex plane. In the special case $N=1$ we recover the well-known self-duality in the Neumann model.

Key words: Gaudin models; dualities; irregular singularities.

pdf (555 kb)   tex (34 kb)


  1. Adams M.R., Harnad J., Hurtubise J., Dual moment maps into loop algebras, Lett. Math. Phys. 20 (1990), 299-308.
  2. Backhouse N.B., Fellouris A.G., On the superdeterminant function for supermatrices, J. Phys. A: Math. Gen. 17 (1984), 1389-1395.
  3. Caracciolo S., Sokal A.D., Sportiello A., Noncommutative determinants, Cauchy-Binet formulae, and Capelli-type identities. I. Generalizations of the Capelli and Turnbull identities, Electron. J. Combin. 16 (2009), no. 1, 103, 43 pages, arXiv:0809.3516.
  4. Chervov A., Falqui G., Manin matrices and Talalaev's formula, J. Phys. A: Math. Theor. 41 (2008), 194006, 28 pages, arXiv:0711.2236.
  5. Chervov A., Falqui G., Rubtsov V., Algebraic properties of Manin matrices. I, Adv. in Appl. Math. 43 (2009), 239-315, arXiv:0901.0235.
  6. Chervov A., Talalaev D., Quantum spectral curves, quantum integrable systems and the geometric Langlands correspondence, hep-th/0604128.
  7. Crampé N., Young C.A.S., Integrable models from twisted half-loop algebras, J. Phys. A: Math. Theor. 40 (2007), 5491-5509, math-ph/0609057.
  8. Feigin B., Frenkel E., Rybnikov L., Opers with irregular singularity and spectra of the shift of argument subalgebra, Duke Math. J. 155 (2010), 337-363, arXiv:0712.1183.
  9. Feigin B., Frenkel E., Toledano Laredo V., Gaudin models with irregular singularities, Adv. Math. 223 (2010), 873-948, math.QA/0612798.
  10. Felder G., Markov Y., Tarasov V., Varchenko A., Differential equations compatible with KZ equations, Math. Phys. Anal. Geom. 3 (2000), 139-177, math.QA/0001184.
  11. Frenkel E., Gaudin model and opers, in Infinite Dimensional Algebras and Quantum Integrable systems, Progr. Math., Vol. 237, Birkhäuser, Basel, 2005, 1-58, math.QA/0407524.
  12. Gaudin M., La fonction d'onde de Bethe, Collection du Commissariat à l'Énergie Atomique: Série Scientifique, Masson, Paris, 1983.
  13. Gaudin M., The Bethe wavefunction, Cambridge University Press, New York, 2014.
  14. Harnad J., Dual isomonodromic deformations and moment maps to loop algebras, Comm. Math. Phys. 166 (1994), 337-365, hep-th/9301076.
  15. Konvalinka M., Non-commutative Sylvester's determinantal identity, Electron. J. Combin. 14 (2007), no. 1, 42, 29 pages, math.CO/0703213.
  16. Konvalinka M., An inverse matrix formula in the right-quantum algebra, Electron. J. Combin. 15 (2008), no. 1, 23, 19 pages.
  17. Konvalinka M., Pak I., Non-commutative extensions of the MacMahon master theorem, Adv. Math. 216 (2007), 29-61, math.CO/0607737.
  18. Molev A.I., Ragoucy E., The MacMahon master theorem for right quantum superalgebras and higher Sugawara operators for $\widehat{\mathfrak{gl}}_{m|n}$, Mosc. Math. J. 14 (2014), 83-119, arXiv:0911.3447.
  19. Mukhin E., Tarasov V., Varchenko A., Bethe eigenvectors of higher transfer matrices, J. Stat. Mech. Theory Exp. 2006 (2006), P08002, 44 pages, math.QA/0605015.
  20. Mukhin E., Tarasov V., Varchenko A., Bispectral and $(\mathfrak{gl}_N,\mathfrak{gl}_M)$ dualities, Funct. Anal. Other Math. 1 (2006), 47-69, math.QA/0510364.
  21. Mukhin E., Tarasov V., Varchenko A., A generalization of the Capelli identity, in Algebra, Arithmetic, and Geometry: in Honor of Yu.I. Manin, Vol. II, Progr. Math., Vol. 270, Birkhäuser Boston, Inc., Boston, MA, 2009, 383-398, math.QA/0610799.
  22. Reyman A.G., Semenov-Tian-Shansky M.A., Reduction of Hamiltonian systems, affine Lie algebras and Lax equations, Invent. Math. 54 (1979), 81-100.
  23. Rybnikov L.G., The argument shift method and the Gaudin model, Funct. Anal. Appl. 40 (2006), 188-199, math.RT/0606380.
  24. Rybnikov L.G., Cactus group and monodromy of bethe vectors, Int. Math. Res. Not. 2018 (2018), 202-235, arXiv:1409.0131.
  25. Skrypnyk T., Integrable quantum spin chains, non-skew symmetric $r$-matrices and quasigraded Lie algebras, J. Geom. Phys. 57 (2006), 53-67.
  26. Skrypnyk T., Quantum integrable systems, non-skew-symmetric $r$-matrices and algebraic Bethe ansatz, J. Math. Phys. 48 (2007), 023506, 14 pages.
  27. Skrypnyk T., ''$Z_2$-graded'' Gaudin models and analytical Bethe ansatz, Nuclear Phys. B 870 (2013), 495-529.
  28. Suris Yu.B., Discrete Lagrangian models, in Discrete Integrable Systems, Lecture Notes in Phys., Vol. 644, Springer, Berlin, 2004, 111-184.
  29. Takiff S.J., Rings of invariant polynomials for a class of Lie algebras, Trans. Amer. Math. Soc. 160 (1971), 249-262.
  30. Talalaev D.V., The quantum Gaudin system, Funct. Anal. Appl. 40 (2006), 73-77.
  31. Talalaev D.V., Quantum spectral curve method, in Geometry and Quantization, Trav. Math., Vol. 19, University Luxembourg, Luxembourg, 2011, 203-271.
  32. Tarasov V., Varchenko A., Duality for Knizhnik-Zamolodchikov and dynamical equations, Acta Appl. Math. 73 (2002), 141-154, math.QA/0112005.
  33. Toledano Laredo V., A Kohno-Drinfeld theorem for quantum Weyl groups, Duke Math. J. 112 (2002), 421-451, math.QA/0009181.
  34. Vicedo B., Young C., Cyclotomic Gaudin models: construction and Bethe ansatz, Comm. Math. Phys. 343 (2016), 971-1024, arXiv:1409.6937.
  35. Vicedo B., Young C., Cyclotomic Gaudin models with irregular singularities, J. Geom. Phys. 121 (2017), 247-278, arXiv:1611.09059.
  36. Vicedo B., Young C., Vertex Lie algebras and cyclotomic coinvariants, Commun. Contemp. Math. 19 (2017), 1650015, 62 pages, arXiv:1410.7664.

Previous article  Next article   Contents of Volume 14 (2018)